Alert archive / Ohio / Freeze Warnings in 2015
Freeze Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this freeze warning at Apr 23, 2015, 3:13 AM EDT for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Apr 24, 2015, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2015, 3:13 AM EDT (07:13 UTC)
- In effect from
- Apr 24, 2015, 1:00 AM EDT
- Expired
- Apr 24, 2015, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Apr 23, 1:40 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 23, 1:40 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
140 AM EDT THU APR 23 2015
.SYNOPSIS...
STRONG LOW PRESSURE OVER THE GREAT LAKES AND SOUTHERN CANADA WILL
CONTINUE TO PUMP COOL AIR THROUGH THE OHIO VALLEY ON BRISK WINDS.
CLEARING SKIES AND DECREASING WINDS WILL ALLOW FOR TEMPERATURES
NEAR FREEZING AND SOME THREAT OF FROST TONIGHT...AND ESPECIALLY
THURSDAY NIGHT BEFORE MODERATION OCCURS AND WINDS TURN EASTERLY.
APPROACHING LOW PRESSURE BY FRIDAY NIGHT AND SATURDAY WILL BRING A
THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE
WEEKEND...PARTICULARLY ON SATURDAY BEFORE HIGH PRESSURE REGAINS
CONTROL ON SUNDAY WITH A REINFORCING SHOT OF UNSEASONABLY COOL
WEATHER.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A FEW SPRINKLES WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE FA
EARLY TONIGHT BEFORE TAPERING OFF. WINDS HAVE DECREASED QUITE A
BIT WHICH WILL BE MORE FAVORABLE FOR FROST FORMATION OVERNIGHT.
MADE ONLY MINOR ADJUSTMENTS TO TEMPERATURES FOR TONIGHT. KEPT
FROST FREEZE HEADLINES IN PLACE. CLOUD COVER ACROSS THE NORTH WILL
GRADUALLY DECREASE IN COVERAGE OVERNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
EXPECT THURSDAY TO BE SOMEWHAT OF A REPEAT OF WEDNESDAY...ALBEIT
DIFFERENT IN TWO AREAS: 1) WINDS WILL DECREASE A BIT BUT WILL
REMAIN GUSTY WITH STEEP LAPSE RATE ENVIRONMENT...LIKELY GUSTS
TOWARD 25 OR 30 MPH IN THE AFTERNOON 2) MORE SUNSHINE IN OUR
SOUTH/WEST IN COMPARISON TO TODAY. STILL EXPECT A DIURNALLY FORCED
EXPLOSION OF STRATOCUMULUS BY LATE MORNING INTO THE AFTERNOON
ESPECIALLY OVER CENTRAL OHIO WHERE DEEPER MOISTURE RESIDES...BUT
MORE AREAS WILL SEE MORE SUN TOMORROW VS. WHAT THEY SAW TODAY.
FOR TEMPS...MIXED 925MB TEMPS OFF THE NAM TO THE SURFACE AND
BLENDED THOSE WITH PREVIOUS FORECAST TO CAPTURE TRENDS AND
CONTINUITY.
MUCH BETTER SHOT AT FROST/FREEZE CONDITIONS THURSDAY NIGHT OVER
ALL THE AREA AS WEAK SURFACE RIDGE PASSES ACROSS THE AREA. SEEMS A
BETTER CHANCE TO FULLY DECOUPLE THE BOUNDARY LAYER THUS WITH
AMBIENT LOW-MOISTURE AIR MASS...CLEAR SKIES...AND LIGHT WINDS...A
GOOD AMOUNT OF FROST IS POSSIBLE...AND SOME AREAS /ESPECIALLY
NORTH OF I-70 AND TRADITIONAL COLD SPOTS/ COULD SEE A FREEZE.
HEAVILY DEBATED A FREEZE WATCH BUT IN THE END JUST WASN/T
CONFIDENT ENOUGH IN THAT SCENARIO TO DO SO.
FRIDAY BRINGS A QUIET DAY WITH DEVELOPING WARM ADVECTION ALOFT.
THIS ISENTROPIC ASCENT/WARM ADVECTION WILL ALLOW
THICKENING/LOWERING CLOUDS THROUGH THE DAY...ESPECIALLY THE
AFTERNOON AS WARM FRONT DEVELOPS OFF TO THE SOUTH/WEST. A WARMER
DAY BUT ADVECTION AT THE SURFACE WON/T BE OVERLY STRONG. PLUS
THICKENING CLOUDS THROUGH THE AFTERNOON WILL TEMPER WARMING A BIT.
MORE ROBUST FORCING/WARM ADVECTION FRIDAY NIGHT ON THE NOSE OF A
MODERATE LOW LEVEL JET WILL SPREAD WEAK INSTABILITY ATOP A STABLE
BOUNDARY LAYER. ENOUGH LIFT/INSTBY FOR THREAT FOR SHOWERS/FEW
STORMS INCREASING THROUGH THE NIGHT...ESPECIALLY IN TRI-STATE AND
NRN KY WHERE BETTER PUSH OF THETA-E RESIDES. MAINTAINED THE RAIN
CHANCES THAT WERE INHERITED IN THIS TIME RANGE. KEPT MINIMUM TEMPS
MUCH WARMER THAN PVS NIGHTS DUE TO THICKENING CLOUDS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
PATTERN FOR THE LONG TERM STARTS OUT COOL AND GRADUALLY WARMS UP TO
NEAR NORMAL BY THE END OF THE PERIOD. SATURDAY WILL START OUT WITH A
WARM FRONT LIFTING NE INTO THE OHIO VALLEY AND A SUBSEQUENT SURFACE
LOW TRACKING E THROUGH KY. THIS WILL BRING SHOWERS AND A FEW
THUNDERSTORMS TO THE REGION...PARTICULARLY ALONG AND SOUTH OF THE
OHIO RIVER. THE SFC LOW APPEARS TO BE IN STEP WITH A DECENT UPPER
SHORTWAVE THAT WILL GET ENTRAINED IN THE MEAN FLOW AS IT BATTLES
AGAINST A WEAK RIDGE AND THEY CANCEL EACH OTHER OUT.
A LARGE LOW SPINNING OFF THE NEW ENGLAND COAST AT H5 WILL KEEP A
COOL AND GENERALLY CLOUDY /AT LEAST IN UPPER LEVELS/ FORECAST IN THE
BEGINNING OF NEXT WEEK EVEN THOUGH A SURFACE HIGH NORTH OF THE GREAT
LAKES PUSHES COOL AND SOMEWHAT DRIER AIR TO THE REGION OFF OF THE
SURFACE. THE SURFACE HIGH AND ASSOCIATED INVERTED RIDGE IN OHIO
VALLEY HOLDS SWAY THROUGH THE EARLY PART OF THE WEEK. THIS OCCURS AS
A SURFACE LOW TAKES A WAY SOUTHERLY TRACK THROUGH THE GULF STATES
FOR THE MIDDLE PART OF NEXT WEEK.
THE PATTERN IN OHIO VALLEY AT THE END OF THE FORECAST SHOWS
INCREASING MOISTURE FROM THE SOUTHERN SYSTEM TOPPED BY A GENERALLY
MUDDLED YET TROUGH-Y PATTERN AT H5. REMOVED TUESDAY SHOWERS AND SAW
SOME INDICATION OF SHOWER ACTIVITY LATER WED AND INTO THURS WITH A
HIGHER PROBABILITY TO START WITH IN THE EAST.
KEPT TEMPERATURES CLOSE TO GUIDANCE WHICH GRADUALLY WARMED UP HIGHS
AND OPENED A LARGER DIURNAL WITH SOME DRIER AIR WORKING IN THE EARLY
PART OF THE WEEK. IF CLOUD COVER BREAKS FOR A SIGNIFICANT PERIOD OF
TIME DURING THE DAY TEMPS WILL BE MUCH TOO COOL...BUT IN THIS
PATTERN THEY GENERALLY CU UP NICELY AND LIMIT SUCH WARMUPS TO THE
EARLY PART OF THE DAY...FLATTENING THEM OUT IN THE AFTERNOON.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
LARGE SCALE UPPER LEVEL LOW CENTER OVER SOUTHEAST CANADA THIS
MORNING WILL ROTATE SOUTHEAST TO A POSITION NEAR THE MAIN/NEW
BRUNSWICK MARITIMES BY 12Z FRIDAY.
FOR TODAY...ONE MORE DAY OF CYCLONIC LOW LEVEL FLOW ACROSS THE
GREAT LAKES WILL BRING SCT TO BKN DIURNALLY DRIVEN CUMULUS CLOUDS.
WITH DEEP MIXING EXPECTED...WINDS WILL INCREASE FROM THE
WEST/NORTHWEST BETWEEN 15 AND 20 KNOTS WITH GUSTS IN THE 20 TO 30
KNOT RANGE.
FOR TONIGHT...AS THE UPPER LEVEL LOW MOVES EAST...A SURFACE RIDGE
OF HIGH PRESSURE WILL BUILD INTO THE WESTERN GREAT LAKES AND
MIDDLE OHIO VALLEY REGION. SKIES WILL CLEAR THIS EVENING...WINDS
WILL DIMINISH...AND WILL LIKELY GO CALM AT ALL TAF SITES BETWEEN
06Z AND 12Z.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES LIKELY FRIDAY NIGHT
THROUGH SATURDAY NIGHT. IFR CEILINGS POSSIBLE SATURDAY INTO
SATURDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR OHZ026-034-035-
042>045-051-052-060.
FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR OHZ046-053>056-
061>065-070>074-077>082-088.
KY...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR KYZ089>100.
IN...FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR INZ050-058-059-
066.
FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR INZ073>075-080.
&&
SYNOPSIS...BINAU
NEAR TERM...NOVAK
SHORT TERM...BINAU
LONG TERM...FRANKS
AVIATION...HICKMANHazardous weather outlook, Apr 23, 3:13 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 313 AM EDT THU APR 23 2015 INZ050-058-059-OHZ026-034-035-042>045-051-052-060-240715- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-MIAMI-CHAMPAIGN-PREBLE- 313 AM EDT THU APR 23 2015 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ070>072-077>082-088-240715- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 313 AM EDT THU APR 23 2015 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ046-053>056-061>065-073-074-240715- DELAWARE-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- 313 AM EDT THU APR 23 2015 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY OF OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-240715- FRANKLIN IN- 313 AM EDT THU APR 23 2015 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:13 AM EDT | Frost Advisory | ILN | Adams, Brown, Butler, Clermont, Clinton, Hamilton and 4 more | 12 hr |
Nearby
Freeze Warnings in Ohio, 2015Freeze Warnings in Kentucky, 2015Freeze Warnings in Indiana, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.